Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 71, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 7, 1995, 4:00 PM EDT for Saint Lucie County, Florida. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1995, 4:00 PM EDT (20:00 UTC)
- Expired
- Sep 7, 1995, 5:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMLB 072000 RRA
SVRMLB
FLC111-FLZ501-072100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT THU SEP 7 1995
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL 500 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
IN SOUTHEAST FLORIDA
...ST. LUCIE COUNTY
IN EAST CENTRAL FLORIDA
...FOR MARINE INTERESTS ON THE COASTAL WATERS FROM...
...VERO BEACH TO SAINT LUCIE INLET
AT 400 PM...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM OVER FORT PIERCE
MOVING NORTHEAST AT 25 MPH. THIS STORM WILL CROSS INOT THE COASTAL
WATERS BETWEEN 415 AND 430 PM. HEAVY RAINFALL OF 2 TO 3 INCHES IN AN
HOUR...LARGE HAIL...AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS STORM.
PEA SIZED HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM.
THIS THUNDERSTORM WILL LIKELY PRODUCE WINDS OVER 34 KNOTS AND
LOCALLY ROUGH SEAS. SMALL CRAFT SHOULD SEEK SAFE HARBOR IF POSSIBLE.
MAKE SURE YOU AND YOUR CREW ARE WEARING APPROVED FLOTATION DEVICES
DURING THESE HAZARDOUS CONDITIONS.
&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:52 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 7, 2:52 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 251 PM EDT THU SEP 7 1995 UPPER LOW OVER GULF TO SIT IN PLACE NEXT 24 HOURS...THEN SLOWLY OPEN UP AND DRIFT EAST OVER THE NEXT COUPLE OF DAYS. SHARE TBW/S CONCERN ABOUT 20H/30H SPEED MAX AND MID LEVEL DRY PUNCH PUSHING INTO THE INTERIOR LATER TOMORROW. MAY ENHANCE INSTABILITY ENOUGH TO PRODUCE ISOLD SVR DEPENDING...MUCH LIKE TODAY...UPON HOW MUCH RESIDUAL AS/CS BLOWOFF HOLDS DOWN SURFACE HEATING. CONTINUED HEAVY RAIN THREAT WILL ALSO HAVE TO BE MONITORED. RESIDUAL TROUGHINESS AND ASSOCIATED COOL POOL TO MOVE ACROSS STATE ON DAY 2 WITH WEAK RIDGING BUILDING OVER SOUTHERN HALF OF PENINSULA. MEDIUM RANGE SHOWS SLOW IMPROVEMENT INTO THIS WEEKEND...WOULD BE NICE TO SEE GIVEN THE SATURATED CONDITIONS OVER MANY AREAS. LARGE CIRCULATION OF SLOW MOVING HURRICANE "LUIS" WILL CONTINUE TO GENERATE LARGE SWELLS UP AND DOWN COAST NEXT 2 MAYBE 3 DAYS...HENCE THE CFW/HSA. CURRENT REPORTS FROM BOY009 AND 010 SHOW 7 FOOT SWELLS NEARSHORE AND 11-12 OFFSHORE. MAY EDGE EVEN HIGHER GIVEN NHC TRACK CONTINUES WITH WESTERLY COMPONENT THROUGH 48 HOURS. THIS WILL ALSO BEAR WATCHING. @1 VOLUSIA @2 BREVARD INDIAN RIVER ST LUCIE MARTIN8 @3 LAKE @4 ORANGE SEMINOLE OSCEOLA OKEECHOBEE MCO 072/087 072/089 073 604433 DAB 071/086 071/087 072 603434 MLB 072/087 073/088 073 603534 CRISTALDI
In the hours before
Special weather statement, Sep 7, 11:25 AM EDT, 4 hours 35 minutes before
FLZ041-044>047-053-054-058-059-064-501-071730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1125 AM EDT THU SEP 7 1995 ...THUNDERSTORMS LIKELY AGAIN THIS AFTERNOON AND EVENING... A MID TO UPPER LEVEL LOW CENTER IN THE NORTHEASTERN GULF OF MEXICO CONTINUES TO REMAIN STATIONARY PRODUCING COOLER TEMPERATURES ALOFT. THESE COOLER TEMPERATURE WITH THE UPPER CYCLONIC WIND FLOW CONTINUES TO DESTABILIZE THE AIRMASS OVER THE CENTRAL FLORIDA AREA. THIS DESTABILIZATION IN COMBINATION WITH AN ABUNDANT DEEP LAYER MOISTURE STREAM FLOWING OVER THE STATE FROM THE INTERTROPICAL CONVERGENCE ZONE...IN THE EASTERN PACIFIC OCEAN...CONTINUES TO PRODUCE AN ENVIRONMENT FAVORABLE FOR WIDESPREAD THUNDERSTORM DEVELOPMENT. IN CENTRAL FLORIDA THUNDERSTORMS ARE MOST LIKELY TO DEVELOP ALONG THE EAST COAST LATER IN THE AFTERNOON IN RESPONSE TO LOW LEVEL CONVERGENCE PRODUCED BY A WEAK SEABREEZE. EARLIER IN THE AFTERNOON THUNDERSTORMS ARE LIKELY TO DEVELOP IN THE MARTIN AND ST LUCIE COUNTY AREAS AS THIS AREA WILL RECEIVE SUBSTANCIAL HEATING IN THE ABSENCE OF SIGNIFICANT CLOUD COVER. THUNDERSTORMS ARE ALSO EXPECTED OVER THE REMAINDER OF EAST CENTRAL FLORIDA AT ANY TIME IN THE AFTERNOON AND EVENING AS THUNDERSTORMS OVER THE WEST COAST OF FLORIDA CONTINUE TO SPREAD IN COVERAGE PUSHING INLAND TOWARD CENTRAL FLORIDA. THUNDERSTORMS WHICH DO DEVELOP WILL MOVE SLOWLY PRODUCING TORRENTIAL RAINS OVER AREAS. ISOLATED RAINFALL AMOUNTS NEAR 4 INCHES WERE REPORTED YESTERDAY AND ARE AGAIN POSSIBLE. MOTORISTS SHOULD USE EXTREME CAUTION AS SLICK ROADWAYS AND REDUCED VISIBILITIES WILL MAKE DRIVING CONDITIONS DANGEROUS. AN INCREASE IN LIGHTNING DENSITY OVER AN AREA IS ALSO POSSIBLE WITH SLOW MOVING STORMS. REMEMBER LIGHTNING IS THE NUMBER ONE WEATHER KILLER IN FLORIDA. REMAIN INDOORS AS THUNDERSTORMS MOVE OVER YOUR AREA TODAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED TODAY WIND GUSTS COULD APPROACH 40 MPH WITH SOME STORMS. MARINE INTERESTS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE 25 MILES AND BEYOND FROM THE COAST. IN THE LATER AFTERNOON HOURS THUNDERSTORMS WILL DEVELOP AND MOVE OVER THE COAST AND INTO THE NEAR SHORE WATERS. MARINERS ARE ADVISED TO USE CAUTION AND MAINTAIN A WATCH TO THE WEST FOR DEVELOPING STORMS OR STORMS MOVING OVER THE COAST WHICH COULD MAKE RETURN TO PORT DIFFICULT. LIGHTNING...LOCALLY STRONG WINDS NEAR 35 KTS...AND ROUGH SEAS ARE EXPECTED WITH SOME STORMS. CHOY
Special weather statement, Sep 7, 11:39 AM EDT, 4 hours 21 minutes before
FLZ041-044>047-053-054-058-059-064-501-071730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1125 AM EDT THU SEP 7 1995 ...THUNDERSTORMS LIKELY AGAIN THIS AFTERNOON AND EVENING... A MID TO UPPER LEVEL LOW CENTER IN THE NORTHEASTERN GULF OF MEXICO CONTINUES TO REMAIN STATIONARY PRODUCING COOLER TEMPERATURES ALOFT. THESE COOLER TEMPERATURE WITH THE UPPER CYCLONIC WIND FLOW CONTINUES TO DESTABILIZE THE AIRMASS OVER THE CENTRAL FLORIDA AREA. THIS DESTABILIZATION IN COMBINATION WITH AN ABUNDANT DEEP LAYER MOISTURE STREAM FLOWING OVER THE STATE FROM THE INTERTROPICAL CONVERGENCE ZONE...IN THE EASTERN PACIFIC OCEAN...CONTINUES TO PRODUCE AN ENVIRONMENT FAVORABLE FOR WIDESPREAD THUNDERSTORM DEVELOPMENT. IN CENTRAL FLORIDA THUNDERSTORMS ARE MOST LIKELY TO DEVELOP ALONG THE EAST COAST LATER IN THE AFTERNOON IN RESPONSE TO LOW LEVEL CONVERGENCE PRODUCED BY A WEAK SEABREEZE. EARLIER IN THE AFTERNOON THUNDERSTORMS ARE LIKELY TO DEVELOP IN THE MARTIN AND ST LUCIE COUNTY AREAS AS THIS AREA WILL RECEIVE SUBSTANCIAL HEATING IN THE ABSENCE OF SIGNIFICANT CLOUD COVER. THUNDERSTORMS ARE ALSO EXPECTED OVER THE REMAINDER OF EAST CENTRAL FLORIDA AT ANY TIME IN THE AFTERNOON AND EVENING AS THUNDERSTORMS OVER THE WEST COAST OF FLORIDA CONTINUE TO SPREAD IN COVERAGE PUSHING INLAND TOWARD CENTRAL FLORIDA. THUNDERSTORMS WHICH DO DEVELOP WILL MOVE SLOWLY PRODUCING TORRENTIAL RAINS OVER AREAS. ISOLATED RAINFALL AMOUNTS NEAR 4 INCHES WERE REPORTED YESTERDAY AND ARE AGAIN POSSIBLE. MOTORISTS SHOULD USE EXTREME CAUTION AS SLICK ROADWAYS AND REDUCED VISIBILITIES WILL MAKE DRIVING CONDITIONS DANGEROUS. AN INCREASE IN LIGHTNING DENSITY OVER AN AREA IS ALSO POSSIBLE WITH SLOW MOVING STORMS. REMEMBER LIGHTNING IS THE NUMBER ONE WEATHER KILLER IN FLORIDA. REMAIN INDOORS AS THUNDERSTORMS MOVE OVER YOUR AREA TODAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED TODAY WIND GUSTS COULD APPROACH 40 MPH WITH SOME STORMS. MARINE INTERESTS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE 25 MILES AND BEYOND FROM THE COAST. IN THE LATER AFTERNOON HOURS THUNDERSTORMS WILL DEVELOP AND MOVE OVER THE COAST AND INTO THE NEAR SHORE WATERS. MARINERS ARE ADVISED TO USE> CAUTION AND MAINTAIN A WATCH TO THE WEST FOR DEVELOPING STORMS OR STORMS MOVING OVER THE COAST WHICH COULD MAKE RETURN TO PORT DIFFICULT. LIGHTNING...LOCALLY STRONG WINDS NEAR 35 KTS...AND ROUGH SEAS ARE EXPECTED WITH SOME STORMS. CHOY
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.